Well, I don’t really know where to start. I started HRT about 5 years ago, a lot of what I’ve learned is thru trial and error. My labs are all about right where I want them, everything within range, E2 is in the 20s, etc.
What I have found thru trial and error is this very weird effect where the first 2 weeks I begin taking HRT I feel incredible, libido is great, energy is great, mental outlook and clarity are perfect, etc. After about 2 weeks I begin to decline in all those functions, until eventually I feel worse than before the HRT. Now it gets weirder, when I stop taking HRT (with no PCT mind you, just cold turkey) I feel better and better with each successive day, eventually feeling awesome again after about 7 days, this lasts for about 3 or 4 days, then I begin to feel worse probably due to T levels.
I have 2 trains of thoughts on this;
- I’ve read a lot about dopamine levels being affected greatly when HRT is initiated, but only temporarily. I’ve also read about others who had the same issues and they went on dopamine agonists which helped greatly. I normally take Wellbutrin 150 XL, no other meds just that. I take it 6 days a week and take Sundays off and it has worked well for energy the past 2 years I’ve been taking it, but it does nothing for the mental clarity or positive attitude.
I know wellbutrin is only a very very weak dopamine agonist and mainly boosts norepinephrine, which gives it that stimulant quality. Anyhow I’m set up to see my primary next week and discuss changing my rx to something which may help more, I’d like to approach him about a dopamine agonist. Ideally Cabergoline but I’m sure that’s only rx for parkinson’s patients. Possibly Requip or something like that.
So my question is any of you HRT guys on any kind of dopamine agonists? Are there any you recommend that I ask for, try, or at least research a bit more? Anyone else out there have the issues with the HRT only having a positive effect the first couple of weeks on, and the first couple of weeks getting off?
- Here’s another weird one. I mentioned some of this stuff to my urologist, who is completely clueless. He usually runs labs while I’m on the HRT, but he agreed to run labs a week after stopping cold turkey. All values were within range, TT dropped as was expected, E2 was a little bit high but in range, but here is the weird part, FT was spiked up quite a bit, above range as a matter of fact, it was 172 and the upper range was 155. Of course my uro had no explanation for it, but I’m thinking maybe something is binding up my FT, maybe SHBG, and when I come off the TRT my body releases all that FT.
Anyone have any thoughts?
Thanks guys, great forums and hope some of you smart guys can shed some light on this. I will try and get some of my labs to upload, but honestly they have been pretty good and nothing has been out of range other than the FT on my last one.